Flood, Henry
- When
- April 29, 8:00 PM CST to April 30, 11:00 PM CST
- Where
- Henry County, Urich
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.467, -94.000
The South Grand River near Urich crested at 26.85 feet, or 2.85 feet above flood stage.
1 flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Apr 29, 1:46 PM CST, 6 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 246 PM CDT SAT APR 29 2006 .DISCUSSION... SURFACE ANALYSIS AND SATELLITE IMAGERY INDICATE THE PRESENCE OF A TRIPLE POINT JUST SOUTH OF TULSA AT 19Z. MODIFIED GULF AIRMASS WAS CONFINED TO AREAS EAST OF A PAIR OF SURFACE TROUGHS EXTENDING SOUTH FROM THE LOW...AND SOUTH OF THE OUCHITA/BOSTON MOUNTAINS IN ARKANSAS. ELEVATED CONVECTION WAS BEGINNING TO DEVELOP OVER SRN MO/NRN AR WHERE SRLY LOW LEVEL FLOW WAS BEING AIDED BY LARGE SCALE ASCENT AND LOCAL OROGRAPHIC EFFECTS. MEANWHILE...A FAIRLY HOMOGENEOUS COOL/MOIST AIRMASS REMAINED IN PLACE OVER MUCH OF ERN KANSAS AND CENTRAL/NRN MISSOURI. ALTHOUGH SOME BREAKS IN THE OVERCAST WERE BEING OBSERVED ACROSS CENTRAL MISSOURI...VERY WEAK FLOW IN THE VICINITY OF THE APPROACHING INVERTED TROUGH WAS LIMITING MIXING. BOUNDARIES TO THE SOUTH WERE ALSO IMPEDING ANY NORTHWARD ADVECTION OF BETTER LOW LEVEL MOISTURE. AS A RESULT...THERMODYNAMIC PROFILES DO NOT SUPPORT ANY SURFACE BASED OR ELEVATED CAPE THROUGH TONIGHT. HAVE ALREADY REMOVED ANY MENTION OF SEVERE WEATHER...BUT WILL RETAIN ISOLATED THUNDER OVER SRN THIRD OF THE CWA AS MID LEVEL COOLING ASSOCIATED WITH APPROACHING TROUGH MAY STEEPEN LAPSE RATES SUFFICIENTLY FOR A FEW EMBEDDED ELEVATED THUNDERSTORMS. RAINFALL AMOUNTS MAY APPROACH A HALF INCH... ESPECIALLY SOUTH OF THE MISSOURI RIVER WHERE AT MINIMUM...STRATIFORM RAINFALL SHOULD BE WIDESPREAD TO THE IMMEDIATE NORTH OF ANY SUSTAINED CONVECTION. OTHERWISE...ADVERTISED MERGING OF TWO POTENT TROUGHS FROM THE SUBTROPICAL AND POLAR STREAMS WILL OCCUR LATER THIS EVENING OVER CENTRAL NEBRASKA. EJECTING JET STREAK WILL ALLOW THIS SYSTEM TO CLOSE OFF WITH ONLY A SLOW E-NE JOG EXPECTED ACROSS IOWA TOMORROW. VISIBLE SATELLITE IMAGERY DEPICTS THE BREADTH OF THE NRN WAVES COLD CORE...WITH WIDESPREAD CUMULUS AND EMBEDDED CONVECTION WERE PRESENT OVER THE HIGH PLAINS. THIS MID LEVEL COLD POOL WILL BECOME BETTER CO-LOCATED WITH RESIDUAL LOW LEVEL MOISTURE OVER ERN KS AND NRN MO TOMORROW...HELPING TO SUPPORT SCATTERED/NUMEROUS CONVECTION DURING THE AFTERNOON. THIS ACTIVITY WILL LIKELY BE FOCUSED IN SEVERAL BANDS WHERE VORTICITY SPOKES ARE BEING ROTATED AROUND THE MAIN UPPER CORE. AGAIN...LIMITED INSTABILITY AND WEAK VERTICAL SHEAR WILL KEEP THIS ACTIVITY PULSY AND FAIRLY BENIGN IN NATURE. WITH CYCLONIC FLOW CONTINUING INTO THE DAY MONDAY...THERES STILL A LIMITED THREAT FOR DIURNALLY DRIVEN SHOWERS...MAINLY OVER FAR EASTERN SECTIONS OF THE CWA. BOOKBINDER STILL QUITE A BIT OF UNCERTAINTY WITH THE TIMING ON THE NEXT SYSTEM. THIS FORECAST IS A COMBO BETWEEN THE GFS AND ECMWF. NORTHERN STREAM SHORTWAVE ENTERS THE PICTURE MID WEEK. ATTENDANT SURFACE FRONT COMES THROUGH WEDNESDAY NIGHT OR THURSDAY. THE ECMWF HANGS THIS FRONT UP ACROSS THE AREA WHILE THE GFS MOVES IT ON THROUGH. FOR CONTINUITY...WE RETAINED LOW CHANCE POPS FOR WED NIGHT AND THURS. WENT WITH A DRY FORECAST FOR FRIDAY AND SATURDAY...AS SURFACE HIGH PRESSURE IS BUILDING IN. TEMPERATURES ARE GENERALLY IN THE LOWER 70S FOR HIGHS AND LOWER 50S FOR LOWS...JUST A BIT ABOVE NORMAL. LVK .PREV DISCUSSION... 620 AM... HAVE BEEN REVIEWING FORECAST SOUNDINGS FOR SUNDAY...AND CAN NOT IGNORE THE INSTABILITY SHOWING UP...SO WILL UPDATE FORECASTS TO ADD A MENTION OF THUNDER. WITH UPPER LOW PARKED OVER IOWA...THE POTENTIAL OF THE COLD POOL MOVING INTO NORTHWEST MISSOURI...AND ANY VORT MAXES THAT MAY BE ROTATING AROUND THIS LOW...POTENTIAL WILL BE THERE TO GET STORMS GOING...ESPECIALLY IF WE CAN BREAK OUT INTO A LITTLE SUNSHINE BY LATE MORNING IF THE AREA GETS DRY SLOTTED. PC 354 AM... ONLY SOME MINOR CHANGES TO THE GOING FORECAST FOR THE NEXT FEW DAYS. TWO UPPER LOWS WILL CONSOLIDATE OVER SOUTHERN NEBRASKA TODAY WITH ASSOCIATED SURFACE LOW MOVING NORTH OUT OF EASTERN OKLAHOMA INTO WESTERN MISSOURI THIS AFTERNOON. OVERNIGHT...FORECAST AREA HAS BEEN SEEING WIDESPREAD RAINS ASSOCIATED WITH 120 KT UPPER JET MOVING ACROSS NORTHWEST MISSOURI. ASSOCIATED LOW LEVEL JET HAS PRODUCED 850 MB WINDS IN THE 45 TO 50 KT RANGE ACROSS FORECAST AREA...HELPING TO SUPPORT CONVECTION. LAPSE RATES WERE NOT IMPRESSIVE SO HAVE SEEN LITTLE IN THE WAY OF THUNDER THIS FAR NORTH. THAT MAY BE CHANGING LATER TODAY AS UPPER LOW GETS MORE ORGANIZED...AND SURFACE WAVE MOVES INTO WEST CENTRAL MISSOURI BY MID AFTERNOON. WARM FRONT ASSOCIATED WITH THIS WAVE SHOULD BE MOVING INTO SOUTHERN PORTIONS OF FORECAST AREA THIS AFTERNOON. WOULD EXPECT STRONGEST STORMS THIS AFTERNOON TO BE IN THE VICINITY OF THE WARM FRONT AND SURFACE LOW...SO WILL HAVE TO MONITOR THEIR POSITIONS CAREFULLY. TONIGHT...SURFACE LOW SHOULD CONTINUE TO ROTATE NORTH INTO IOWA BY MIDNIGHT AS UPPER LOW STALLS IN SOUTHEAST NEBRASKA...WITH THE SYSTEM BECOMING QUITE OCCLUDED BY LATE TONIGHT. DRY AIR IS EXPECTED TO BE WRAPPING INTO SYSTEM HELPING TO CUT OFF THE HEAVIER PRECIPITATION OVERNIGHT. WITH VERY OCCLUDED UPPER LOW LINGERING OVER NORTHWEST MISSOURI ON SUNDAY...EXPECT TO SEE QUITE A BIT OF LOW CLOUDINESS WRAPPING AROUND INTO NORTHERN MISSOURI. WEAK IMPULSES CIRCULATING AROUND THIS LOW WILL BE HARD TO TIME...BUT WILL LEAVE LOW POPS IN FOR SUNDAY INTO MONDAY UNTIL THIS SYSTEM FINALLY MOVES OUT OF THE REGION. DEPENDING ON THUNDERSTORM DEVELOPMENT TODAY WILL HAVE SOME CONCERNS OF FLOODING PROBLEMS IN SOUTHERN PORTIONS OF FORECAST AREA. HEAVIEST RAINFALL MAY BE MORE AIMED AT SOUTHEAST PORTIONS OF FORECAST AREA WHICH WOULD BE HELPFUL SINCE THOSE AREAS COULD HANDLE A LITTLE MORE RAIN THAN SOUTHWEST PORTIONS. WITH UNCERTAINTY ON WHERE CONVECTION WILL FIRE UP AND TRACK ACROSS THIS AFTERNOON...WILL HOLD OFF ON ANY FLOOD WATCH AT THIS POINT. BUT WILL PLAY UP THE FLOOD POTENTIAL IN THE HAZARDOUS WEATHER OUTLOOK. TEMPERATURES TODAY A BIT TRICKY. IF ANY BREAKS IN THE CLOUDS CAN OCCUR...AND DEPENDING ON WHERE WARM FRONT CAN MAKE IT THIS AFTERNOON...MAY SEE SOME AREAS GET WARMER THAN CURRENTLY ANTICIPATED. PC && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE KS...NONE WFO EAX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT SAT APR 29 2006 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-301100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 100 PM CDT SAT APR 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SKIES REMAINED OVERCAST ACROSS THE OUTLOOK AREA THIS AFTERNOON... AHEAD OF DEVELOPING LOW PRESSURE OVER EASTERN OKLAHOMA. AT THIS TIME...THE THREAT OF SEVERE WEATHER FOR THIS AFTERNOON HAS SHIFTED SOUTH OF THE REGION AS PARTIAL CLEARING AND GREATER MOISTURE WAS PRESENT OVER EASTERN OKLAHOMA INTO THE OZARKS. A FEW ELEVATED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON ACROSS EASTERN KANSAS INTO WESTERN MISSOURI...HOWEVER INSTABILITY IS EXPECTED TO REMAIN TOO WEAK TO SUPPORT SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A COLD UPPER LEVEL STORM SYSTEM WILL LIFT SLOWLY ACROSS IOWA ON SUNDAY. THE RESULTING INSTABILITY WILL SUPPORT THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA DURING THE AFTERNOON HOURS... ESPECIALLY IN AREAS THAT RECEIVE SUNSHINE. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NO LONGER EXPECTED THROUGH TONIGHT. BOOKBINDER
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
The South Grand River near Urich crested at 26.85 feet, or 2.85 feet above flood stage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5497296.